MAUDE Adverse Event Report: SYNTHES BETTLACH PULL REDUCTION INSTRUMENT FOR LISS; GUIDE

SYNTHES BETTLACH PULL REDUCTION INSTRUMENT FOR LISS; GUIDE
Catalog Number 324.033
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(6).Manufacturing location: (b)(4).Manufacturing date: december 17, 2014.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported a device broke during a procedure and part of it was left in the patient.The patient outcome was reported as good.A prolongation was reported but unknown how many minutes.It was noted that the entire broken piece was eventually removed; however it is unknown if it was removed during the same procedure or if a new procedure had to be completed to remove the device.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, no diagnosis.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturing evaluation and product development investigation has been completed for part# 324.033.The product (article 324.033) was returned in a packaging different from the original packaging.The laser marking was readable and no traces of use were visible.The drill (component 501704) was broken and missing.The investigation of the pulling device has shown that the tip is broken off as complained in the device report.The outer diameter and the hardness were measured, and fulfill the specifications.The lots of the raw material of component (b)(4) are not tracked by number.Therefore the check was done based on fifo (first in/first out) by investigation of the two raw material orders, which were closest to the start of the manufacturing order of the component.It was found that all used raw material fulfilled the specifications.Based on this the complaint is rated as confirmed but not valid from the point of view of the manufacturing site.No manufacturing related issue was identified and/or confirmed.Furthermore the tip (screw-part) of this article and lot number undergoes a 100% control, before leaving the production.The relevant dimensions (outer diameter and the hardness) of the present pulling device were checked and no deviation from the specification could be detected.Based on the provided information and without the missing fragment, the exact cause of this occurrence could not be determined.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PULL REDUCTION INSTRUMENT FOR LISS
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6273997
Report Number9612488-2017-10037
Device Sequence Number970472
Product Code FZX
UDI-Device Identifier07611819221345
UDI-Public(01)07611819221345(10)9221066
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number324.033
Device Lot Number9221066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/05/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/24/2017
Supplement Report FDA Received Date02/16/2017
03/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;